MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX-HYBRID SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48510800
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a reflex-hybrid screwdriver "broke" intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d4, d9, h3 have been updated to reflect receipt of the device and device lot number.
 
Event or Problem Description
It was reported that the tip of a reflex-hybrid screwdriver fractured intra-operatively.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Tip fracture was confirmed via visual inspection of the returned device.Wear and discoloration was identified on the teeth indicating extensive use after release.Complaint history was reviewed and no similar complaints for the reported catalogue number were identified.Device history records were reviewed and no relevant manufacturing issues were identified.The device has been in use for approximately 3.5 years.Based on the visual inspection and device age, the root cause of the reported event is most likely normal wear and tear.Factors such as consistent use of the instrument throughout its lifetime may cause fatigue and contribute to fracture.

Brand Name
REFLEX-HYBRID SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13559997
Report Number0009617544-2022-00017
Device Sequence Number4195244
Product Code LXH
UDI-Device Identifier07613327270914
UDI-Public07613327270914
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48510800
Device Catalogue Number48510800
Device Lot Number141381
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/25/2022
05/10/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date04/20/2022
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown